Nebraska, 2026Drought in Nebraska, March 1 to 31, 2026
March 1 to 31, 2026 · NWS LBF · 27 events in 27 counties and zones
Record warmth, coupled with little to no rainfall in March, led to rapid expansion of drought conditions across all of western and north central Nebraska. By the end of the month, areas of moderate (D1) drought conditions expanded to severe (D2) and extreme (D3) drought conditions by the end of March.
Every event with a place to put it; 27 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 27
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Record warmth, coupled with little to no rainfall in March, led to rapid expansion of drought conditions across all of western and north central Nebraska. By the end of the month, areas of moderate (D1) drought conditions expanded to severe (D2) and extreme (D3) drought conditions by the end of March. North Platte saw its 3rd warmest, and Valentine had its warmest March on record. Valentine had its 9th driest and North Platte 19th driest March on record.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Feb 28, 5:58 PM CST, 6 hours 2 minutes earlier. Its key messages:
- Light precipitation chances Monday and Tuesday
- Cooler temperatures tomorrow, then warmer temperatures return
- Another round of precipitation chances late week
Area forecast discussion, Feb 28, 5:58 PM CST, 6 hours 2 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
558 PM CST Sat Feb 28 2026
.KEY MESSAGES...
- Light precipitation chances Monday and Tuesday
- Cooler temperatures tomorrow, then warmer temperatures return
- Another round of precipitation chances late week
&&
.SHORT TERM /THROUGH SUNDAY NIGHT/...
Issued at 418 PM CST Sat Feb 28 2026
Colder air mass continues to progress south into the
forecast area, keeping temperatures cool again for Sunday. The
greatest influence on colder temperatures will be along and east of
HWY 83 where temperatures will be in the upper 30s to mid 40s, which
will be a few degrees below normal. Did take out precipitation
chances for Sunday as dry air will be difficult to overcome. For
Monday morning kept precipitation chances light across the northern
Sandhills as precipitation mode looks to be isolated rain showers,
there could be a brief few hours of colder temperatures in the
morning where there could be a rain/snow mix, but confidence is low
in little to any precipitation occurring on Monday during the
day.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
Issued at 418 PM CST Sat Feb 28 2026
A weak upper level trof pushes eastward into the region,
precipitation chances increase Monday night into Tuesday. The best
chance for precipitation will generally be Tuesday morning and
afternoon, with the greatest potential across southern and southwest
Nebraska. Though precipitation chances will be better on Tuesday,
any beneficial wetting rainfall is not expected as qpf will
generally be below 0.10 inches. A better chance of precipitation is
expected by late week as a stronger trof digs into the region, will
need to continue to monitor the track of this system. Warmer
temperatures return with highs well above normal as temperatures
will be in the 50s to 60s through the week.
&&
.AVIATION /00Z TAFS THROUGH 00Z MONDAY/...
Issued at 541 PM CST Sat Feb 28 2026
VFR conditions will prevail across all of western and north
central Nebraska through Sunday. Southeast winds will increase
during the day Sunday at 10-20 kts. An increase in high-level
cloudiness with broken to overcast conditions at times Sunday.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...JG
LONG TERM...JG
AVIATION...Taylor
Hazardous weather outlook, Feb 28, 3:10 PM CST, 8 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
310 PM CST Sat Feb 28 2026
NEZ004>010-022>029-035>038-056>059-069>071-094-012115-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-
Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
310 PM CST Sat Feb 28 2026 /210 PM MST Sat Feb 28 2026/
This Hazardous Weather Outlook is for portions of western and north
central Nebraska.
.DAY ONE...Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Drought, Eastern Cherry
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Eastern Cherry forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 42.545, -101.119 (the zone’s center; the record gives no point)
Moderate (D1) drought conditions, deteriorated to severe (D2) drought conditions over all of eastern Cherry County by the end of March. At the Valentine Airport, 0.24 inches of precipitation was reported in March. This was 0.77 inches below the normal of 1.01 inches. At the Valentine Lakes NWR, 0.38 inches of precipitation was reported for the month. This was 0.66 inches below the normal of 1.04 inches.
Drought, Keya Paha
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Keya Paha forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 42.879, -99.712 (the zone’s center; the record gives no point)
Moderate (D1) drought conditions, deteriorated to severe (D2) drought conditions across all of Keya Paha County by the end of March. The cooperative observer at Springview 2NW reported 0.48 inches of precipitation in March. This was 0.51 inches below the normal of 0.99 inches.
Drought, Brown
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Brown forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 42.430, -99.929 (the zone’s center; the record gives no point)
Moderate (D1) drought conditions, deteriorated to severe (D2) drought conditions across all of Brown County by the end of March. The cooperative observer at Ainsworth reported 0.45 inches for precipitation for March. This was 0.75 inches below the normal of 1.20 inches.
Drought, Rock
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Rock forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 42.421, -99.450 (the zone’s center; the record gives no point)
Moderate (D1) drought conditions, deteriorated to severe (D2) drought conditions across all of Rock County by the end of March.
Drought, Boyd
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Boyd forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 42.900, -98.766 (the zone’s center; the record gives no point)
Severe (D2) drought conditions, transitioned to extreme (D3) drought conditions over the eastern quarter of Boyd County by the end of March. Over the remainder of the county, moderate (D1) drought conditions transitioned to severe (D2) drought conditions by the end of the month.
Drought, Holt
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Holt forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 42.456, -98.784 (the zone’s center; the record gives no point)
Severe (D2) drought conditions, deteriorated to extreme (D3) drought conditions over the eastern third of Holt County by the end of March. Over the remainder of the county, moderate (D1) drought deteriorated to severe (D2) and extreme (D3) drought conditions by the end of the month. The cooperative observer at Atkinson 3SW reported 0.26 inches of precipitation for March. This was 1.00 inches below the normal of 1.26 inches. The cooperative observer at O'Neill reported 0.25 inches of precipitation for March. This was 1.26 inches below the normal of 1.51 inches.
Drought, Thomas
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Thomas forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.914, -100.556 (the zone’s center; the record gives no point)
Moderate (D1) drought conditions, transitioned to severe (D2) drought conditions across all of Thomas County by the end of March.
Drought, Blaine
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Blaine forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.913, -99.977 (the zone’s center; the record gives no point)
Moderate (D1) drought conditions, deteriorated to severe (D2) drought conditions by the end of March.
Drought, Loup
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Loup forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.914, -99.454 (the zone’s center; the record gives no point)
Moderate (D1) drought conditions deteriorated to severe (D2) drought conditions across all of Loup County by the end of March.
Drought, Garfield
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Garfield forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.914, -98.991 (the zone’s center; the record gives no point)
Moderate (D1) drought conditions deteriorated to extreme (D3) drought conditions over all of Garfield County by the end of March. The cooperative observer at Burwell reported 0.25 inches of precipitation for March. This was 1.13 inches below the normal of 1.38 inches. The cooperative observer at Ericson 8WNW reported 0.23 inches of precipitation for March. This was 1.25 inches below the normal of 1.48 inches.
Drought, Wheeler
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Wheeler forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.915, -98.528 (the zone’s center; the record gives no point)
Moderate (D1) drought conditions deteriorated to extreme (D3) drought conditions across all of Wheeler County by the end of March.
Drought, McPherson
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- McPherson forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.568, -101.060 (the zone’s center; the record gives no point)
Moderate (D1) drought conditions, transitioned to severe (D2) drought over most of McPherson County by the end of March. Over far northwestern portions of the county, Moderate (D1) drought transitioned to extreme (D3) drought by the end of the month.
Drought, Logan
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Logan forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.567, -100.483 (the zone’s center; the record gives no point)
Moderate (D1) drought conditions, transitioned to severe (D2) drought conditions over all of Logan County by the end of March. The cooperative observer at Stapleton 5W reported 0.33 inches of precipitation for March. This was 1.03 inches below the normal of 1.36 inches.
Drought, Custer
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Custer forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.394, -99.726 (the zone’s center; the record gives no point)
Moderate (D1) drought conditions, deteriorated to severe (D2) drought across most of Custer County by the end of March. Over far eastern portions of the county, moderate (D1) drought conditions, deteriorated to extreme (D3) drought conditions by the end of the month. At the Broken Bow Airport, 0.05 inches of precipitation was reported in March. This was 1.11 inches below the normal of 1.16 inches. The cooperative observer at Broken Bow 2W reported 0.06 inches of precipitation for March. This was 1.23 inches below the normal of 1.29 inches. The cooperative observer at Callaway 8WSW reported 0.10 inches of precipitation for March.
Drought, Lincoln
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Lincoln forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.048, -100.745 (the zone’s center; the record gives no point)
Moderate (D1) drought conditions deteriorated to severe (D2) drought over most of Lincoln County by the end of March. Over far southern portions of the county severe (D2) drought conditions transitioned to extreme (D3) drought conditions by the end of the month. The cooperative observer at Hershey 5 SSE reported 0.31 inches of precipitation in March. This was 0.54 inches below the normal of 0.85 inches. The cooperative observer at Wallace 2W reported 0.12 inches of precipitation for March. This was 0.76 inches below the normal of 0.88 inches. At the North Platte Regional Airport, 0.22 inches of precipitation was reported in March. This was 0.78 inches below the normal of 1.00 inches. The cooperative observer at Brady reported 0.03 inches of precipitation for March.
Drought, Hayes
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Hayes forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.525, -101.062 (the zone’s center; the record gives no point)
Severe (D2) drought conditions over the northern half of Hayes County, transitioned to extreme (D3) drought by the end of March. Over the southern half of the county, moderate (D1) drought conditions deteriorated to extreme (D3) drought by the end of the month. The cooperative observer at Hayes Center reported 0.02 inches of precipitation for March. This was 1.11 inches below the normal of 1.13 inches.
Drought, Frontier
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Frontier forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.530, -100.394 (the zone’s center; the record gives no point)
Severe (D2) drought conditions over northwestern portions of Frontier County, transitioned to extreme (D3) drought conditions by the end of March. Over the remainder of the county, moderate (D1) drought conditions deteriorated to extreme (D3) drought conditions by the end of the month. The cooperative observer at Curtis reported 0.00 inches of precipitation for March. This was 0.93 inches below the normal of 0.93 inches. The cooperative observer at Eustis 2NW reported a trace of precipitation for the month of March. This was 1.27 inches below the normal of 1.27 inches.
Drought, Sheridan
- When
- March 1, 12:00 AM MST to March 31, 11:59 PM MST
- Where
- Sheridan forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 42.505, -102.409 (the zone’s center; the record gives no point)
Severe (D2) drought conditions expanded to extreme (D3) drought conditions over the southern half of Sheridan County by the end of March. Over the northern half of the county, moderate (D1) drought conditions, deteriorated to severe (D2) drought conditions by the end of the month. The cooperative observer at Gordon 6N reported 0.59 inches of precipitation for March. This was 0.59 inches below the normal of 1.18 inches.
Drought, Western Cherry
- When
- March 1, 12:00 AM MST to March 31, 11:59 PM MST
- Where
- Western Cherry forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 42.545, -101.119 (the zone’s center; the record gives no point)
Severe (D2) drought conditions over southwestern Cherry County, deteriorated to extreme (D3) drought conditions by the end of March. Over the remainder of western Cherry County, moderate (D1) drought deteriorated to severe (D2) drought conditions by the end of the month. The cooperative observer at Kilgore 1NE reported 0.82 inches of precipitation in March. The cooperative observer at Mullen 22N reported 0.18 inches of precipitation for March.
Drought, Garden
- When
- March 1, 12:00 AM MST to March 31, 11:59 PM MST
- Where
- Garden forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.619, -102.335 (the zone’s center; the record gives no point)
Extreme (D3) drought conditions continued over over western, central and northwestern Garden County through the end of March. Over the remainder of the county, moderate (D1) and severe (D2) drought conditions deteriorated to extreme (D3) drought conditions by the end of the month. The cooperative observer at Crescent Lakes NWR reported 0.25 inches of precipitation for March. This was 0.59 inches below the normal of 0.84 inches. The cooperative observer at Oshkosh 8SW reported 0.04 inches of precipitation for March. This was 1.08 inches below the normal of 1.12 inches. The cooperative observer at Oshkosh reported 0.10 inches of precipitation for March. This was 0.83 inches below the normal of 0.93 inches. The cooperative station at Oshkosh 10NE reported 0.14 inches of precipitation in March.
Drought, Grant
- When
- March 1, 12:00 AM MST to March 31, 11:59 PM MST
- Where
- Grant forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.915, -101.740 (the zone’s center; the record gives no point)
Severe (D2) drought conditions deteriorated to extreme (D3) drought conditions across all of Grant County by the end of March.
Drought, Hooker
- When
- March 1, 12:00 AM MST to March 31, 11:59 PM MST
- Where
- Hooker forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.916, -101.135 (the zone’s center; the record gives no point)
Severe (D2) drought conditions over the western half Hooker County, deteriorated to extreme (D3) drought conditions by the end of March. Over the remainder of the county, moderate (D1) drought conditions deteriorated to severe (D2) drought by the end of the month.
Drought, Arthur
- When
- March 1, 12:00 AM MST to March 31, 11:59 PM MST
- Where
- Arthur forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.569, -101.696 (the zone’s center; the record gives no point)
Severe (D2) drought conditions over northwestern Arthur County and moderate (D1) drought conditions over the remainder of the county, transitioned to extreme (D3) drought conditions over all of Arthur County by the end of March. The cooperative observer at Arthur reported 0.19 inches of precipitation for March. This was 0.94 inches below the normal of 1.13 inches.
Drought, Deuel
- When
- March 1, 12:00 AM MST to March 31, 11:59 PM MST
- Where
- Deuel forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.112, -102.334 (the zone’s center; the record gives no point)
Severe (D2) drought conditions over the western quarter of Deuel County and moderate (D1) drought conditions over the remainder of Deuel County, transitioned to extreme (D3) drought by the end of March.
Drought, Keith
- When
- March 1, 12:00 AM MST to March 31, 11:59 PM MST
- Where
- Keith forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.199, -101.661 (the zone’s center; the record gives no point)
Moderate (D1) and severe (D2) drought conditions, transitioned to severe (D2) and extreme (D3) drought across Keith County by the end of March. By the end of the month, extreme (D3) drought was located over the western three quarters of the county. Severe (D2) drought was located elsewhere. The cooperative observer at Ogallala reported 0.03 inches of precipitation for March. This was 1.09 inches below the normal of 1.12 inches. The cooperative observer at Kingsley Dam reported 0.32 inches of precipitation for March. This was 0.60 inches below the normal of 0.92 inches.
Drought, Perkins
- When
- March 1, 12:00 AM MST to March 31, 11:59 PM MST
- Where
- Perkins forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.851, -101.650 (the zone’s center; the record gives no point)
Severe (D2) drought conditions transitioned to extreme (D3) drought conditions over most of Perkins County by the end of March. Over the northeastern quarter of the county, severe (D2) drought conditions persisted through the end of the month.
Drought, Chase
- When
- March 1, 12:00 AM MST to March 31, 11:59 PM MST
- Where
- Chase forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.524, -101.698 (the zone’s center; the record gives no point)
Severe (D2) drought conditions, over the northern half of Chase County, transitioned to extreme (D3) drought by the end of March. Over the southern half of the county, moderate (D1) drought deteriorated to extreme (D3) drought by the end of the month. The cooperative observer at Imperial reported 0.51 inches of precipitation for March. This was 0.62 inches below the normal of 1.13 inches.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Georgia, March 1 to 31, 202693 events
- Wildfire in Florida, March 1 to 31, 2026$50,000 · 1 event
- Drought in Illinois, March 1 to 31, 202634 events
- Wildfire and Drought in Florida, March 1 to 31, 202633 events
- Drought in Louisiana, March 1 to 31, 202630 events
- Drought in Florida, March 1 to 31, 202627 events
- Drought in Georgia, March 1 to 31, 202626 events
- Drought in Texas, March 1 to 31, 202624 events
- Drought in Texas, March 1 to 31, 202624 events
- Drought in Oklahoma, March 1 to 31, 202622 events
- Drought in Georgia, March 1 to 31, 202618 events
- Drought in Maine, March 1 to 31, 202618 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1322162, 1322169, 1322170, 1322179, 1322181, 1322184, 1322256, 1322259, 1322264, 1322273, 1322274, 1322279, 1322305, 1322315, 1322333, 1322340, 1322344, 1322160, 1322161, 1322240, 1322249, 1322253, 1322278, 1322316, 1322325, 1322328, 1322337.